Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Dehydration, nausea, pain in chest. Had gall bladder, appendix removed. Taking amoxicillin, zoloft. Cause of dehydration?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I had both my gallbladder and appendix out about two weeks ago. I had a episode of dehydration and was sent to the er. I went to Tallahassee with my dad today and it was very hot. So today I had a 20 oz bottle of water, another 32 oz of water and glass of tea. I've eaten two toaster strudels, small bag of cheese its, a hotdog and some salad, fries and XXXXXXX sandwich. I'm currently taking amoxicillin, singular, zoloft and ocassionally tylenol or advil. I feel extremely nauseated and pain in my cgest mostly the middle. Could I be dehydrated or water poisoned or could this be affects from my surgery?
Posted Sat, 4 May 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 1 hour later

Thank you for the query.

It is very common that gallstones pain and peptic ulcer pain are very similar. And the consequence is that gallbladder removal does not ease the pain, because it is caused by stomach disease. And most likely this is what is happening at your case.
Other possible reason of such pain and nausea is a stone which has been left in the bile ducts. The symptoms can be almost the same as gallbladder pain. If this is it, you should have also pain radiating to the back, dark urine and whitish stool.
Fluid collection after the surgery is also possible. In such case, fever should be also present.

I suggest you to visit your doctor and have abdominal ultrasound, blood work, liver tests (AST,ALT,GGTP,AP), bilirubin checked. If this tests will be elevated, ERCP procedure should be performed. If all tests will be negative, upper GI endoscopy should be done to rule out peptic ulcer.

In a meanwhile you should avoid fatty foods, fried foods, spicy foods and alcohol.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Dehydration, nausea, pain in chest. Had gall bladder, appendix removed. Taking amoxicillin, zoloft. Cause of dehydration? 2 hours later
My urine is pretty clear it is a a bright yellow color. When they did a ultrasound (before surgery) they did notice a bloody sac on my liver they said looked beign but wasn't sure. I do have back pain but I assumed it was the affects from surgery because I had them begore surgery too. No fever either
Answered by Dr. Grzegorz Stanko 5 hours later
Blood sac in the liver does not give any symptoms so this is not the reason of your pain. If the pain is also in the back, most likely you do suffer from stone in the bile duct. I suggest you to have mentioned tests (liver test, abdominal ultrasound) first. ERCP procedure will cure stones in bile ducts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor